Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 475, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 8:31 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 8:31 PM CDT (01:31 UTC)
- Expired
- Aug 9, 2012, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS54 KJAN 100131
SVRJAN
LAC067-083-100215-
/O.NEW.KJAN.SV.W.0475.120810T0131Z-120810T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...
* UNTIL 915 PM CDT
* AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES NORTH OF START MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3284 9176 3272 9163 3270 9164 3268 9162
3267 9164 3266 9159 3258 9159 3258 9149
3256 9146 3243 9187 3272 9190
TIME...MOT...LOC 0132Z 322DEG 17KT 3270 9177
$$
BK1 follow-up statement
264 WWUS54 KJAN 100151 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 851 PM CDT THU AUG 9 2012 LAC067-100201- /O.CAN.KJAN.SV.W.0475.000000T0000Z-120810T0215Z/ MOREHOUSE LA- 851 PM CDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOREHOUSE PARISH IS CANCELLED... LAT...LON 3251 9187 3252 9174 3248 9172 3243 9187 TIME...MOT...LOC 0151Z 010DEG 12KT 3243 9185 $$ LAC083-100215- /O.CON.KJAN.SV.W.0475.000000T0000Z-120810T0215Z/ RICHLAND LA- 851 PM CDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CENTRAL RICHLAND PARISH... AT 851 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR START MOVING SOUTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3251 9187 3252 9174 3248 9172 3243 9187 TIME...MOT...LOC 0151Z 010DEG 12KT 3243 9185 $$ BK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:27 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 9, 8:27 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 827 PM CDT THU AUG 9 2012 .UPDATE...REDUCED POPS OVER THE EASTERN PART OF THE AREA AND BUMPED UP POPS OVER THE WESTERN THIRD. LOWERED OVERNIGHT MIN TEMPS BY A DEGREE OR TWO IN A FEW LOCATIONS. /DL/ && .DISCUSSION...THE AFTERNOON THUNDERSTORM COMPLEX HAS NOW PUSHED SEWD OUT OF THE AREA. NEW STORMS WERE DEVELOPING IN AN AREA OF 2000-3000 J/KG MLCAPE OVER NE LOUISIANA AND SE ARKANSAS WHERE THE AIRMASS WAS NOT CONTAMINATED BY EARLIER CONVECTION. SOME OF THESE STORMS HAVE BEEN RATHER POTENT THUS FAR THIS EVENING...WITH 50 DBZ ECHOES REACHING 50 KFT AT TIMES. DAMAGING WINDS AND LARGE HAIL WILL REMAIN A POTENTIAL THREAT WITH THE STORMS THROUGH THE NEXT FEW HOURS. NWP GUIDANCE HAS GENERALLY BEEN HANDLING PRECIPITATION POORLY TODAY. BASED ON THE FACT THAT THE ATMOSPHERE HAS BEEN QUITE WORKED OVER ACROSS EASTERN AND SOUTHEASTERN PORTIONS OF THE CWA...HAVE CUT BACK POPS SUBSTANTIALLY IN THESE AREAS. THE ACTIVITY CURRENTLY OVER THE WESTERN HALF OF THE AREA WILL LIKELY HAVE A DIFFICULT TIME MOVING/DEVELOPING VERY MUCH FARTHER TO THE EAST INTO THE MORE HOSTILE ENVIRONMENT. DID LEAVE IN SLIGHT CHANCE/LOW END CHANCE POPS FOR THE OVERNIGHT HOURS...AS SOME ADDITIONAL DEVELOPMENT CANNOT BE ENTIRELY RULED OUT WITH AN UPPER DISTURBANCE SWINGING ACROSS THE AREA TONIGHT. OVER THE WEST...POPS WERE INCREASED A BIT IN AREAS THAT ARE CURRENTLY BEING AFFECTED BY CONVECTION. THE EARLIER CONVECTION KNOCKED A FEW SITES BELOW PREVIOUSLY FORECAST LOW TEMPS FOR TONIGHT...MAINLY ALONG THE I-59 CORRIDOR. MIN TEMPS WERE TWEAKED IN THESE AREAS. READINGS SHOULD NOT FALL OFF MUCH MORE IN THESE AREAS BUT RATHER HOLD NEARLY STEADY FOR MOST OF THE NIGHT. IN ADDITION...HOURLY WX ELEMENT GRIDS WERE UPDATED BASED ON CURRENT OBSERVATIONAL TRENDS. UPDATED PRODUCTS ARE BEING SENT. /DL/ && .AVIATION...THUNDERSTORMS HAVE GENERALLY BEEN CONFINED TO LOCATIONS WEST OF THE TAF SITES EARLY THIS EVENING...AND IT APPEARS STORMS WILL CONTINUE TO MISS THEM OVERNIGHT AS THE AIRMASS OVER CENTRAL MS HAS BEEN STABILIZED FROM EARLIER STORMS. FOR FRIDAY...THE BETTER MOISTURE CONVERGENCE WILL SET UP OVER THE SOUTHEAST HALF OF THE FORECAST AREA FRIDAY AND EXPECT THE GREATER RISK FOR MAINLY AFTERNOON STORMS FROM HKS/JAN TO MEI AND HBG. /EC/ && .PREV DISCUSSION... /ISSUED AT 400 PM CDT THU AUG 9 2012/ WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER CALIBER. OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS. AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED BELOW. /BB/ LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC/BB/19
Hazardous weather outlook, Aug 9, 6:19 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 619 PM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-102330- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT OR FRIDAY. LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-102330- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 619 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED ON FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/DL
In the hours before
Special weather statement, Aug 9, 7:00 PM CDT, 1 hour 31 minutes before
LAZ009-016-MSZ040-047-100030- WARREN MS-ISSAQUENA MS-EAST CARROLL LA-MADISON LA- 700 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 700 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF EAGLE BEND AT 700 PM CDT...MOVING SOUTHEAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN ISSAQUENA AND NORTHWESTERN WARREN COUNTIES... AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3256 9083 3238 9101 3258 9121 3267 9113 TIME...MOT...LOC 0000Z 306DEG 25KT 3258 9110 BK
Special weather statement, Aug 9, 7:09 PM CDT, 1 hour 22 minutes before
ARZ074-LAZ007>009-100040-
ASHLEY AR-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
709 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT THU AUG 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES NORTHWEST OF BEEKMAN TO 5 MILES
NORTHEAST OF OAK GROVE AT 710 PM CDT...MOVING SOUTHEAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN ASHLEY COUNTY...AND NORTHERN WEST CARROLL...
CENTRAL EAST CARROLL AND NORTHERN MOREHOUSE PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3302 9146 3301 9145 3300 9128 3276 9119
3278 9184 3309 9214
TIME...MOT...LOC 0010Z 315DEG 29KT 3301 9196 3290 9130
BKSpecial weather statement, Aug 9, 7:21 PM CDT, 1 hour 10 minutes before
LAZ016-025-100050-
TENSAS LA-MADISON LA-
721 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MADISON PARISH AT 721 PM CDT...MOVING SOUTHEAST AT 20
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN MADISON AND NORTH CENTRAL TENSAS PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3226 9155 3225 9152 3229 9153 3232 9147
3236 9148 3224 9125 3210 9141 3215 9149
3220 9150 3221 9155 3224 9151 3224 9154
3225 9156
TIME...MOT...LOC 0021Z 304DEG 17KT 3223 9144
BKSpecial weather statement, Aug 9, 7:29 PM CDT, 1 hour 2 minutes before
LAZ016-MSZ040-047-100100- WARREN MS-ISSAQUENA MS-MADISON LA- 729 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 729 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM APPROACHING VICKSBURG... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF EAGLE BEND AT 729 PM CDT...MOVING SOUTHEAST AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL ISSAQUENA AND CENTRAL WARREN COUNTIES...AND NORTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3239 9067 3218 9091 3242 9114 3256 9102 TIME...MOT...LOC 0029Z 304DEG 16KT 3244 9099 BK
Special weather statement, Aug 9, 7:32 PM CDT, 59 minutes before
LAZ007-100105- MOREHOUSE LA- 732 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 732 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM NEAR BASTROP... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF BASTROP AT 733 PM CDT...MOVING SOUTHEAST AT 20 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3273 9165 3259 9179 3275 9195 3290 9183 TIME...MOT...LOC 0033Z 305DEG 18KT 3277 9180 BK
Special weather statement, Aug 9, 8:01 PM CDT, 30 minutes before
LAZ009-MSZ040-041-100130-
SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-
801 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF FITLER AT 802 PM CDT...MOVING SOUTHEAST AT 30
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES...AND
EAST CENTRAL EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3285 9107 3262 9082 3254 9095 3254 9096
3257 9097 3257 9105 3256 9108 3272 9123
TIME...MOT...LOC 0102Z 317DEG 25KT 3271 9107
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:09 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 31 min |
| Aug 9, 7:21 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Aug 9, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 66 min |
| Aug 9, 7:32 PM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
| Aug 9, 7:41 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 64 min |
| Aug 9, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 53 min |
| Aug 9, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 23 min |
| Aug 9, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 63 min |
| Aug 9, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 60 min |
| Aug 9, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Richland, Tensas | 64 min |
| Aug 9, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 46 min |
| Aug 9, 9:52 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 53 min |
| Aug 9, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 65 min |
| Aug 9, 10:00 PM CDT | Flash Flood Warning | JAN | Catahoula, Franklin, Richland | 3 hr |
| Aug 9, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 49 min |
| Aug 9, 10:21 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 114 min |
| Aug 9, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 49 min |
| Aug 9, 10:43 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 62 min |
| Aug 9, 11:15 PM CDT | Special Weather Statement | JAN | West Carroll | 30 min |
| Aug 9, 11:27 PM CDT | Special Weather Statement | JAN | West Carroll | 28 min |
| Aug 10, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 56 min |
| Aug 10, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 56 min |
| Aug 10, 5:16 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
| Aug 10, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 63 min |
| Aug 10, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 45 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 56 min |
| Aug 10, 6:22 PM CDT | Flash Flood Warning | JAN | Concordia | 79 min |
| Aug 10, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.